Unveiling the Uncommon: A Rare IgE-Mediated Presentation of Multiple Drug Hypersensitivity Syndrome

Read full text
Authors: Ana Vitória Soares, Diogo Mota, Daniela Brandão Abreu, Eunice Dias-Castro, Leonor Rosário Carneiro-Leão
Cited by: 1
References: 13

Abstract

Multiple drug hypersensitivity syndrome (MDHS) is characterized by hypersensitivity reactions to two or more unrelated drugs. Although it is commonly associated with delayed reactions, we report a rare case of immediate IgE-mediated MDHS in a 30-year-old female who reacted to levofloxacin and ibuprofen. Both reactions were confirmed through drug challenges, while acetylsalicylic acid was tolerated, excluding COX-1 cross-reactivity. This case highlights the importance of recognizing IgE-mediated MDHS and performing thorough allergy diagnostic workups to ensure accurate management and patient safety.

Fields of Study & Subjects

Drug-Induced Adverse Reactions Pharmacovigilance and Adverse Drug Reactions Contact Dermatitis and Allergies

Publication details

Journal / source
Cureus
Publisher
Springer Science and Business Media LLC
Volume
18
Issue
1
Pages
e100855–e100855
Publication date
5 January 2026
Language
EN